Alert archive / Kansas / Frost Advisories in 2012
Frost Advisory 6, NWS Goodland, KS
NWS Goodland, KS issued this frost advisory at Oct 7, 2012, 4:33 PM MDT for Cheyenne County, Kit Carson County, Yuma County, Colorado; 8 counties in Kansas. It took effect at Oct 7, 2012, 11:00 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2012, 4:33 PM MDT (22:33 UTC)
- In effect from
- Oct 7, 2012, 11:00 PM MDT
- Expired
- Oct 8, 2012, 5:33 AM MDT
- In force
- 7 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Greeley County, KS, Logan County, KS, Rawlins County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS
The radar
The Goodland radar (KGLD), 19 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 929 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
647 WWUS73 KGLD 072233 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 433 PM MDT SUN OCT 7 2012 NEAR FREEZING CONDITIONS ARE EXPECTED ALONG AND SOUTH OF AN ABARR COLORADO TO ST. FRANCIS AND ATWOOD LINE OVERNIGHT THROUGH MONDAY MORNING WHERE THE GROWING SEASON IS STILL GOING. COZ090>092-KSZ001-002-013-014-027-028-041-042-081500- /O.NEW.KGLD.FR.Y.0006.121008T0500Z-121008T1500Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-LOGAN-GREELEY-WICHITA- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY... SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI 433 PM MDT SUN OCT 7 2012 /533 PM CDT SUN OCT 7 2012/ ...FROST ADVISORY IN EFFECT FROM 11 PM MDT /MIDNIGHT CDT/ THIS EVENING TO 9 AM MDT /10 AM CDT/ MONDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 11 PM MDT /MIDNIGHT CDT/ THIS EVENING TO 9 AM MDT /10 AM CDT/ MONDAY. * TEMPERATURES...IN THE MID 30S. * TIMING/DURATION...TEMPERATURES WILL FALL TO THE LOWER 30S AFTER MIDNIGHT THROUGH MID MORNING. * IMPACTS...ANY TENDER VEGETATION SENSITIVE TO FREEZING CONDITIONS WILL SUSTAIN DAMAGE IF LEFT OUTSIDE. IN ADDITION LOW LYING AREAS MAY HAVE A HARD FREEZE WHERE TEMPERATURES MAY DROP TO THE UPPER 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ JTL
2 follow-up statements
514 WWUS73 KGLD 080113 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 713 PM MDT SUN OCT 7 2012 NEAR FREEZING CONDITIONS ARE EXPECTED ALONG AND SOUTH OF AN ABARR COLORADO TO ST. FRANCIS AND ATWOOD LINE OVERNIGHT THROUGH MONDAY MORNING WHERE THE GROWING SEASON IS STILL GOING. COZ090>092-KSZ001-002-013-014-027-028-041-042-081500- /O.CON.KGLD.FR.Y.0006.121008T0500Z-121008T1500Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-LOGAN-GREELEY-WICHITA- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY... SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI 713 PM MDT SUN OCT 7 2012 /813 PM CDT SUN OCT 7 2012/ ...FROST ADVISORY REMAINS IN EFFECT FROM 11 PM MDT /MIDNIGHT CDT/ THIS EVENING TO 9 AM MDT /10 AM CDT/ MONDAY... * TEMPERATURES...IN THE LOWER 30S. * TIMING/DURATION...TEMPERATURES WILL FALL TO THE LOWER 30S AFTER MIDNIGHT THROUGH MID MORNING. * IMPACTS...ANY TENDER VEGETATION SENSITIVE TO FREEZING CONDITIONS WILL SUSTAIN DAMAGE IF LEFT OUTSIDE. IN ADDITION LOW LYING AREAS MAY HAVE A HARD FREEZE WHERE TEMPERATURES MAY DROP TO THE UPPER 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ JTL
517 WWUS73 KGLD 081133 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 533 AM MDT MON OCT 8 2012 COZ090>092-KSZ001-002-013-014-027-028-041-042-081245- /O.CAN.KGLD.FR.Y.0006.000000T0000Z-121008T1500Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-LOGAN-GREELEY-WICHITA- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY... SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI 533 AM MDT MON OCT 8 2012 /633 AM CDT MON OCT 8 2012/ ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE FROST ADVISORY. STRONGER WINDS AND MIXING HAS OCCURRED THIS MORNING. AS A RESULT...ONLY PATCHY FROST EXPECTED THROUGH MID MORNING. THEREFORE THE FROST ADVISORY HAS BEEN CANCELLED. $$ BULLER
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this frost advisory went out at Oct 7, 2:29 PM MDT, 2 hours 4 minutes earlier.
Area forecast discussion, Oct 7, 2:29 PM MDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 229 PM MDT SUN OCT 7 2012 .SHORT TERM...(THIS AFTERNOON THROUGH MONDAY) ISSUED AT 1141 AM MDT SUN OCT 7 2012 SHORTWAVE TROUGH MOVING THROUGH TODAY HAS ALLOWED CLOUDS TO LINGER WELL INTO THE AFTERNOON. CLEARING LINE IS IN NORTHEAST COLORADO...AND THAT SHOULD MOVE EAST LATER THIS AFTERNOON. TONIGHT...PATCHY FOG MAY DEVELOP IN NORTHERN AREAS WITH RESIDUAL MOISTURE FROM MELTING SNOWFIELD. A MUCH WARMER DAY IS IN STORE FOR MONDAY. MID LEVEL TEMPERATURES WARMING TO NEAR 25C SUPPORT SURFACE TEMPERATURES IN THE MIDDLE 70S...WITH WARMING AIDED BY DOWNSLOPE COMPONENT TO SURFACE WINDS. SNOWFIELD IN THE NORTH SHOULD COMPLETELY MELT AND HAVE MINIMAL IMPACT ON AFTERNOON TEMPERATURES AFTER A COOL START. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 227 PM MDT SUN OCT 7 2012 UPPER FLOW WILL BE NORTHWEST FROM MONDAY NIGHT THROUGH WEDNESDAY. A SURFACE TROUGH OVER EASTERN COLORADO WILL SHIFT EAST TUESDAY. HIGH PRESSURE WILL BUILD INTO THE CENTRAL PLAINS BEHIND THE TROUGH AND CONTINUE THROUGH WEDNESDAY. LACK OF FORCING AND ADEQUATE MOISTURE WILL BRING DRY CONDITIONS TO THE FA THROUGH WEDNESDAY. SOME VERY WEAK LIFT COMES THROUGH MONDAY NIGHT BUT THERE IS NOT ENOUGH MOISTURE FOR ANY PRECIPITATION. CONSEQUENTLY POPS WILL BE NIL FROM MONDAY NIGHT THROUGH WEDNESDAY. MIN TEMPERATURES MONDAY NIGHT WILL COOL TO THE UPPER 30S WITH SLIGHTLY COOLER LOWER TO MID 30S TUESDAY NIGHT. MAX TEMPERATURES TUESDAY WILL BE IN THE UPPER 50S/LOWER 60S. MAX TEMPERATURES WEDNESDAY WILL BE WARMER WITH READINGS IN THE MID 60S. FOR WEDNESDAY NIGHT THROUGH SUNDAY...A RIDGE OVER THE ROCKIES WILL SHIFT EAST INTO THE CENTRAL PLAINS AHEAD OF A CLOSED LOW OVER THE DESERT SOUTHWEST. THIS LOW ILL MOVE TO A POSITION WEST OF THE 4-CORNERS REGION FRIDAY AND INTO NORTHWEST KANSAS SATURDAY. UPPER FLOW WILL BE NORTHWEST SUNDAY BEHIND THE EXITING LOW. A SURFACE TROUGH WILL BE OVER EASTERN COLORADO WEDNESDAY NIGHT FOLLOWED BY HIGH PRESSURE THURSDAY/FRIDAY. LOW PRESSURE WILL MOVE INTO NORTHWEST KANSAS SATURDAY. ANOTHER TROUGH WILL MOVE INTO EASTERN COLORADO SUNDAY. THE POSITION OF THE LOW AND MOISTURE LOOK FAVORABLE FOR SHOWERS AND THUNDERSTORMS STARTING FRIDAY AND CONTINUING INTO SATURDAY. PLAN TO GO WITH HIGHER CHANCE POPS FOR THIS EVENT. OTHERWISE ALL OTHER PERIODS WILL BE DRY WITH NIL POPS. MIN TEMPERATURES WILL BE IN THE 40S. MAX TEMPERATURES WILL RISE INTO THE UPPER 60S TO NEAR 70 WITH EXCEPTION OF FRIDAY WITH HIGH TEMPERATURES IN THE LOWER 60S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1141 AM MDT SUN OCT 7 2012 LOW CLOUDS WILL PERSIST THROUGH MID AFTERNOON BEFORE CLEARING LATER IN THE AFTERNOON...APPARENTLY IN RESPONSE TO A WEAK SHORTWAVE TROUGH TRAVERSING THE AREA. TONIGHT...WILL HAVE TO KEEP AN EYE ON KMCK FOR POSSIBLE FOG DEVELOPMENT OFF THE SNOWFIELD TO THE WEST. SATELLITE SUGGEST RAPID MELTING IS OCCURRING...BUT RESIDUAL MOISTURE COULD LEAD TO FOG DEVELOPMENT OVERNIGHT...AS SUGGESTED BY THE SREF PROBABILITIES. ANY FOG WILL DISSIPATE EARLY MONDAY MORNING WITH VFR THE REST OF THE DAY AT BOTH KMCK AND KGLD. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...024 LONG TERM...FS AVIATION...024
Hazardous weather outlook, Oct 7, 3:52 AM MDT, 12 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 352 AM MDT SUN OCT 7 2012 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 352 AM MDT SUN OCT 7 2012 /452 AM CDT SUN OCT 7 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE AREA FROM FRIDAY INTO SATURDAY. THE THREAT FOR HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. BULLER
Nearby
Frost Advisories in Kansas, 2012Frost Advisories in Colorado, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.